Alert archive / Kansas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 306, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 1998, 3:27 AM CDT for Clark County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 1998, 3:27 AM CDT (08:27 UTC)
- Expired
- Aug 10, 1998, 4:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Clark County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:30 AM CDT | Hail 0.75 | Ashland, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 100827 RRA SVRDDC KSC025-100915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CDT MON AUG 10 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTHWESTERN KANSAS * UNTIL 415 AM CDT * AT 325 AM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF ASHLAND MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED RURAL RESIDENTS OF EASTERN CLARK COUNTY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT WINDS OF 55 MPH OR GREATER...HAIL LARGER THAN ONE INCH IN DIAMETER AND TORRENTIAL RAIN. SEEK SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. HEAVY RAIN CAN FLOOD ROADS QUICKLY. YOU SHOULD NEVER TRY TO CROSS WATER COVERED ROADS. BELL/MCAVOY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:15 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 9:15 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT SUN AUG 09 1998 INCREASED POPS SHRA/TSRA TO 60 PCNT ACROSS THE NORTHERN SECTION OF THE CWA NORTH OF A SYRACUSE...SCOTT CITY...NESS CITY...ST.JOHN LINE AND TO 30 PCNT AT GCK AND DDC BASED ON CURRENT RADAR TRENDS AND ANTICIPATION OF COOLING IN MID LEVELS WHICH SHOULD ALSO HELP ACTIVITY ALONG E-SE. CICCONE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:37 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| Aug 10, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.